Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 18, 2015, 3:38 PM CDT for Kimble County, Mason County, Menard County, Texas. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2015, 3:38 PM CDT (20:38 UTC)
- Expired
- Apr 18, 2015, 4:05 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Kimble County, TX, Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:38 PM CDT | TORNADO | 1 W London, TX | TORNADO BROKE A FEW MESQUITE TREE LIMBS 1 MILE WEST OF LONDON ON FM 370. |
| Apr 18, 3:38 PM CDT | TORNADO | 1 W London, TX | TORNADO BROKE A FEW MESQUITE TREE LIMBS I MILE WEST OF LONDON ON FM 370. |
| Apr 18, 3:39 PM CDT | TORNADO | 3 Nnw London, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
244
WFUS54 KSJT 182038
TORSJT
TXC267-319-327-182115-
/O.NEW.KSJT.TO.W.0001.150418T2038Z-150418T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...
WEST CENTRAL MASON COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 415 PM CDT
* AT 337 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR SALINE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LONG MOUNTAIN AROUND 350 PM CDT.
STREETER AROUND 405 PM CDT.
GRIT AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ERNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3063 9959 3072 9962 3084 9932 3081 9928
3069 9922
TIME...MOT...LOC 2038Z 245DEG 18KT 3071 9953
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
866
WWUS54 KSJT 182105
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 PM CDT SAT APR 18 2015
TXC267-319-327-182114-
/O.CAN.KSJT.TO.W.0001.000000T0000Z-150418T2115Z/
KIMBLE TX-MASON TX-MENARD TX-
405 PM CDT SAT APR 18 2015
...THE TORNADO WARNING FOR SOUTHEASTERN MENARD...WEST CENTRAL MASON
AND NORTHEASTERN KIMBLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3063 9959 3072 9962 3084 9932 3081 9928
3069 9922
TIME...MOT...LOC 2104Z 245DEG 18KT 3076 9939
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 18, 2:27 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 18, 2:27 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CDT Sat Apr 18 2015 .UPDATE... The Storm Prediction Center has just issued Severe Thunderstorm Watch number 72, and it covers all of West Central Texas. So, we just sent an update to our Zone forecast to include a watch headline for all of our counties. && .PREV DISCUSSION... /ISSUED 1249 PM CDT Sat Apr 18 2015/ AVIATION... /18Z TAFS/ Expect VFR conditions to dominate for the next 24 hours and thunderstorms this afternoon and evening. Thunderstorms will likely impact Sonora, Brady, and Junction this afternoon and evening. PREV DISCUSSION... /ISSUED 631 AM CDT Sat Apr 18 2015/ AVIATION... /12Z TAFS/ Two upper level disturbance will bring a round of storms to most TAF sites this morning and again this afternoon. Latest radar data is showing an area of storms moving east and northeast towards KSOA and KJCT and could reach those sites between 12Z and 15Z. Main impacts will be gusty winds, brief heavy rain, lightning and low visibilities. The IFR Cigs should gradually improve to VFR shortly after 15Z. The next round of storms may form along the dryline after 18Z at KSOA, KBBD and KJCT. A few of these may become severe and produce large hail, damaging winds and very heavy rainfall. PREV DISCUSSION... /ISSUED 420 AM CDT Sat Apr 18 2015/ SHORT TERM... (Today and Tonight) There is a threat for severe thunderstorms across the eastern half of West Central Texas today as an upper level trough associated with the upper low near the Four Corners moves across the region. The main threats will be large hail and damaging winds. SPC has placed much of the area east of the dryline in a slight risk for severe thunderstorms today. Latest radar is showing showers developing across the mountains in northern Mexico, south of Sanderson, in association with the next approaching shortwave as can be seen on water vapor satellite imagery. This could bring a round of showers and thunderstorms to West Central Texas this morning before the main upper trough moves across later this afternoon. The dryline is forecast to move east today as the RUC model progs this front from Haskell to just east of San Angelo to Sonora by early evening. This dryline should trigger scattered thunderstorms this afternoon as the following ingredients come together: dewpoints ranging from the upper 50s to the lower 60s, moderate 0-6km shear, MU CAPE Values 1500-2000 J/KG, a weak capping inversion, approaching upper trough and a right rear entrance region of the southern stream upper level jet flowing across the area. These parameters should set the stage for the development of a few supercells today, resulting in large hail and damaging winds. These storms may continue into the early evening hours before dissipating. Highest Pops were placed across the Northwest Hill Country extending north to Brownwood. Went closer to the warmer MAV MOS for temps as the dry warm air invades the western part of the region today. 26 LONG TERM... (Sunday through Friday) Cold front will move through Sunday. Dry southwest to west winds ahead of the front will not only preclude rain chances, but also give a boost to temperatures, being downslope compression. Still, cold advection will bring cooler temperatures Sunday, with highs in the 70s. Isolated dryline thunderstorms possible mid and late week. West Central Texas will be under a broad upper ridge, so widespread showers or thunderstorms not expected. Could see a few highs approach 90s, especially Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 46 72 51 / 20 5 5 5 5 San Angelo 54 82 48 74 53 / 10 5 5 5 10 Junction 55 85 50 74 54 / 30 5 5 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 12:28 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1228 PM CDT SAT APR 18 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191730- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1228 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM HASKELL...TO SAN ANGELO...TO OZONA...THROUGH THIS EVENING. THE PRIMARY HAZARDS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ALTHOUGH THE THREAT IS LOWER...A TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WE DO NOT EXPECT WIDESPREAD HAZARDOUS WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS THIS AFTERNOON AND EVENING. HUBER
In the hours before
Special weather statement, Apr 18, 2:37 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 237 PM CDT SAT APR 18 2015 TXZ066-072-073-182000- RUNNELS TX-TOM GREEN TX-CONCHO TX- 237 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF GOODFELLOW AIR FORCE BASE...OR ABOUT 5 MILES SOUTHEAST OF SAN ANGELO...MOVING EAST AT 55 MPH. POTENTIAL STORM IMPACTS INCLUDE... LIGHT LOOSE OBJECTS TOPPLED... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... VERIBEST AND VANCOURT BY 245 PM CDT MERETA...EOLA AND MILES BY 250 PM CDT THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 AND LOWAKE BY 255 PM CDT ROWENA BY 300 PM CDT LAT...LON 3173 10006 3138 9988 3128 10045 3147 10047 TIME...MOT...LOC 1937Z 248DEG 46KT 3142 10033
Special weather statement, Apr 18, 2:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 PM CDT SAT APR 18 2015
TXZ168>170-182015-
KIMBLE TX-MASON TX-MENARD TX-
248 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR
KIMBLE...MASON AND MENARD COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER US-83 NEAR THE
KIMBLE-MENARD COUNTY LINE...OR ABOUT 15 MILES NORTH OF JUNCTION...
MOVING EAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
SALINE...LONDON...US-377 NEAR THE KIMBLE-MENARD COUNTY LINE AND
ERNA BY 315 PM CDT
LAT...LON 3077 9990 3095 9960 3094 9953 3069 9940
3059 9985
TIME...MOT...LOC 1949Z 256DEG 15KT 3070 9977Local storm report, Apr 18, 3:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL N WALL 31.37N 100.31W
04/18/2015 E1.00 INCH TOM GREEN TX PUBLIC
&&
EVENT NUMBER SJT1500135
JWLocal storm report, Apr 18, 3:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
311 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL N ELDORADO 30.86N 100.60W
04/18/2015 E1.00 INCH SCHLEICHER TX PUBLIC
&&
EVENT NUMBER SJT1500136
JWLocal storm report, Apr 18, 3:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 2 S WOODSON 32.99N 99.05W
04/18/2015 E0.88 INCH THROCKMORTON TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500137
JWLocal storm report, Apr 18, 3:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 6 WNW ELBERT 33.29N 99.10W
04/18/2015 E0.88 INCH THROCKMORTON TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500138
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:00 PM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| Apr 18, 2:06 PM CDT | Special Weather Statement | SJT | Schleicher | 24 min |
| Apr 18, 2:20 PM CDT | Special Weather Statement | SJT | Shackelford | 25 min |
| Apr 18, 2:24 PM CDT | Special Weather Statement | SJT | Runnels | 36 min |
| Apr 18, 2:28 PM CDT | Special Weather Statement | SJT | Schleicher | 32 min |
| Apr 18, 2:32 PM CDT | Special Weather Statement | SJT | McCulloch | 28 min |
| Apr 18, 2:37 PM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| Apr 18, 2:40 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 50 min |
| Apr 18, 2:46 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 44 min |
| Apr 18, 2:48 PM CDT | Special Weather Statement | SJT | Menard | 27 min |
| Apr 18, 2:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| Apr 18, 2:57 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 48 min |
| Apr 18, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 20 min |
| Apr 18, 3:08 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 52 min |
| Apr 18, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 48 min |
| Apr 18, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Apr 18, 3:40 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 50 min |
| Apr 18, 3:54 PM CDT | Special Weather Statement | SJT | Jones | 36 min |
| Apr 18, 3:59 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 91 min |
| Apr 18, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 28 min |
| Apr 18, 4:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, McCulloch | 45 min |
| Apr 18, 4:27 PM CDT | Special Weather Statement | SJT | Jones | 33 min |
| Apr 18, 4:30 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch | 90 min |
| Apr 18, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Kimble, McCulloch, Mason, Menard, San Saba | 44 min |
| Apr 18, 4:37 PM CDT | Special Weather Statement | SJT | Sutton | 38 min |
| Apr 18, 4:42 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| Apr 18, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 38 min |
| Apr 18, 4:56 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 94 min |
| Apr 18, 4:58 PM CDT | Special Weather Statement | SJT | Taylor | 32 min |
| Apr 18, 5:04 PM CDT | Special Weather Statement | SJT | Brown | 26 min |
| Apr 18, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 47 min |
| Apr 18, 5:32 PM CDT | Special Weather Statement | SJT | Shackelford | 28 min |
| Apr 18, 5:34 PM CDT | Special Weather Statement | SJT | Menard | 26 min |
| Apr 18, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 45 min |
| Apr 18, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 47 min |
| Apr 18, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 46 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.